Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 29, 2005, 9:22 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 9:22 PM CDT (02:22 UTC)
- Expired
- May 29, 2005, 11:15 PM CDT
- In force
- 113 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 300226
FFWLIX
LAC103-300415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
* UNTIL 1115 PM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL EXTENDING FROM SOUTHEAST AND
SOUTHERN ST. TAMMANY PARISH WEST ACROSS LAKE PONTCHARTRAIN. THESE
THUNDERSTORMS WERE MOVING EAST NORTHEAST AT 30 MPH AND WILL MOVE
ACROSS AREAS THAT RECEIVED HEAVY RAINFALL LATE THIS AFTERNOON AND
EVENING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3038 9019 3023 8992 3025 8980 3046 8975
3062 8990
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:15 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 29, 8:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 815 PM CDT SUN MAY 29 2005 .UPDATE... SENT OUT UPDATE TO ZONES TO REMOVE SEVERE THUNDERSTORM WATCH #348 WHICH EXPIRED AT 800 PM FOR PORTIONS OF SRN MS. SEVERE THUNDERSTORM WATCH #350 REMAINS IN EFFECT FOR TONIGHT UNTIL MIDNIGHT FOR SE LA ALONG AND NORTH OF A LINE FROM PLAQUEMINE TO WHITEHALL...LAKE PONTCHARTRAIN AND NWD INCLUDING THE EXTREME SRN COUNTIES IN SW MS. && .AFTERNOON DISCUSSION... THIS AFTERNOON SURFACE FRONTAL BOUNDARY STILL ACROSS THE ARKLAMISS TO OUR N. AN UPPER LOW CURRENTLY SPINS ACROSS SC TX. THIS LOW WILL MOVE NE ACROSS THE SE TX COAST TONIGHT AND INTO THE SE LA/S MS COAST. EXIT STAGE RIGHT DISTURBANCE #1 ENTER BAM...#2 BY EARLY MORNING. WILL BE IN A FAVORABLE PATTERN TONIGHT FOR STORMS TO FILL IN TONIGHT LATE AHEAD OF THE NEXT UPPER LEVEL SYSTEM APPROACHING AS WILL HAVE A DECENT JET COMING AROUND THE S SIDE OF THE LOW TONIGHT. WILL THEREFORE GO WITH SCATTERED POPS FOR THIS EVENING WITH INCREASING CHANCES AFTER MIDNIGHT. AFTER THAT NOT MUCH BREAK WITH ONE SYSTEM AFTER ANOTHER MOVING ACROSS IN THE UPPER FLOW THROUGH MID WEEK ALONG A FRONT THAT SHOULD STALL OUT OVER THE AREA LATE MONDAY. THE FAUCET IS ON...COULD CONTINUE TO GET SOME HEAVY DOWNPOURS THROUGH THE WEEK AS THIS AIR MASS REMAINS ON THE JUICY SIDE. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 82 70 82 / 70 90 60 70 BTR 71 83 72 83 / 70 90 60 70 MSY 74 85 73 84 / 70 90 60 70 GPT 73 83 73 83 / 50 90 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
In the hours before
Local storm report, May 29, 4:10 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LIVINGSTON 30.50N 90.75W
05/29/2005 0.88 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED PUBLIC REPORT FROM WAFB-TV BATON ROUGE.
&&
RICKSLocal storm report, May 29, 4:19 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TORNADO GULFPORT 30.39N 89.07W
05/29/2005 HARRISON MS EMERGENCY MNGR
REPORT OF A POSSIBLE TOUCHDOWN NEAR THE LONG BEACH AND
GULPORT CITY LIMITS.
&&
RICKSLocal storm report, May 29, 4:28 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MOUNT HERMAN 30.96N 90.30W
05/29/2005 WASHINGTON LA BROADCAST MEDIA
REPORTS OF TREES DOWN AND BARN ROOF BLOWN OFF IN THE
PLEASANT HILL ROAD AREA. RELAYED BY WDSU-TV
METEOROLOGIST.
&&
RICKSSpecial weather statement, May 29, 5:09 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT SUN MAY 29 2005 LAZ040-292245- ST TAMMANY- 509 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... STRONG THUNDERSTORMS EXTENDING ALONG AND SOUTH OF INTERSTATE 12 WILL MOVE NORTHEAST ACROSS ST TAMMANY PARISH THROUGH 6 PM. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN AS THEY AFFECT AREAS AROUND SLIDELL... MANDEVILLE...COVINGTON AND PEARL RIVER. 11
Local storm report, May 29, 7:37 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 3 N WOODVILLE 31.15N 91.30W
05/29/2005 WILKINSON MS EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN.
0630 PM TSTM WND DMG CENTREVILLE 31.09N 91.07W
05/29/2005 WILKINSON MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN.
&&
11Local storm report, May 29, 7:58 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
758 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MCCOMB 31.25N 90.47W
05/29/2005 PIKE MS EMERGENCY MNGR
1 DRUGSTORE WITH WINDOWS BLOWN OUT AND AWNINGS BLOWN OFF.
4 LARGE SIGNS BLOWN DOWN ROOFS BLOWN OFF 2 OTHER
BUILDINGS...LOCATED NEAR INTERSECTION OF US 51 AND US 98
IN THE COMMERCIAL AREA ON SE SIDE OF TOWN. POSSIBLE
TORNADO.
&&
8The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:21 PM CDT | Special Marine Warning | LIX | 84 min | |
| May 29, 9:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 29, 10:39 PM CDT | Flash Flood Warning | LIX | Ascension | 3 hr |
| May 29, 11:07 PM CDT | Flash Flood Warning | LIX | Livingston | 3 hr |
| May 29, 11:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| May 30, 12:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 30, 2:21 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 24 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge, West Feliciana | 48 min |
| May 30, 3:20 AM CDT | Special Marine Warning | LIX | 85 min | |
| May 30, 3:46 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville | 29 min |
| May 30, 5:34 AM CDT | Special Marine Warning | LIX | 86 min | |
| May 30, 5:39 AM CDT | Tornado Warning | LIX | Saint Tammany | 51 min |
| May 30, 10:24 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 30, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 30, 12:49 PM CDT | Special Marine Warning | LIX | 116 min |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.